MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G35550
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a left heart catheterization, the introducer sheath included in a micropuncture transitionless stiffened cannula access set separated as the user attempted to obtain access in the groin, leaving approximately one-third of the introducer in the patient.A vascular surgeon was consulted and an attempt was made to retrieve the separated portion of the device in the catheterization lab; however, this was unsuccessful.A ct scan was performed, finding that the separated portion of the device was located in the tibial region.A surgical cut-down was then performed, which was reportedly unsuccessful.Additional information has been requested.
 
Event or Problem Description
Additional information was received 30mar2021.The complaint device was inserted through a previously placed closure device.Resistance was not encountered.The separated portion of the outer cannula was not able to be retrieved from the patient.
 
Additional Manufacturer Narrative
Additional information: h6 (annex e).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Event summary: as reported, during a left heart catheterization, the introducer sheath included in a micropuncture transitionless stiffened cannula access set separated as the user attempted to obtain access in the groin, leaving approximately one-third of the introducer in the patient.A vascular surgeon was consulted, and an attempt was made to retrieve the separated portion of the device in the catheterization lab; however, this was unsuccessful.A ct scan was performed, finding that the separated portion of the device was located in the tibial region.A surgical cut-down was then performed, which was reportedly unsuccessful.Additional information has been requested.Additional information was received 30mar2021.The complaint device was inserted through a previously placed closure device.Resistance was not encountered.The separated portion of the outer cannula was not able to be retrieved from the patient.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record, drawing, manufacturing instructions, quality control data, and the instructions for use (ifu).The complainant did not return the complaint device to cook for investigation.The customer provided a photo in the case files showing the remaining proximal portion of the device.Supplier investigation: the investigation found that the affected component is supplied to cook from an external supplier.Cook requested that the supplier investigate this occurrence.The supplier reviewed the manufacturing process for this device consists of compounding the material for the dilator, extruding the dilator, and insert molding a hub onto the dilator.The insert molding process was ran within the validated ranges and all samples passed inspection.The material passed all inspections.There are not any indications that the manufactured product failed to meet specification.The supplier concluded ¿a root cause cannot be identified with the information provided.The typical failure location is at the bottom of the hub as the insert molding process weakens the dilator tube.Since this failure occurred 2/3 of the distance away from the hub, it suggests that the dilator tube may have been damaged resulting in a stress riser and failure location or an unknown defect.¿ a review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.¿ ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ a clinical assessment was completed and noted that with the limited information available, it is likely that concomitant devices and user/procedural issues contributed to the event; however, other causes including patient anatomy, manufacturing issues, and/or device failure cannot be ruled out at this time.Cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11472289
Report Number1820334-2021-00924
Device Sequence Number11630777
Product Code DYB
UDI-Device Identifier00827002355507
UDI-Public(01)00827002355507(17)240204(10)13739536
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model NumberG35550
Device Catalogue NumberMPIS-402-10.0-SC-NT-U-SST
Device Lot Number13739536
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/30/2021
08/05/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date04/01/2021
08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STAR CLOSURE DEVICE
Outcome Attributed to Adverse Event Other; Required Intervention;